Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 18, NWS Marquette, MI

March 5, 2021

NWS Marquette, MI issued this small craft advisory at Mar 5, 2021, 3:58 AM EST. It took effect at Mar 5, 2021, 12:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2021, 3:58 AM EST (08:58 UTC)
In effect from
Mar 5, 2021, 12:00 PM EST
Expired
Mar 6, 2021, 12:00 AM EST
In force
12 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

670 
WHUS73 KMQT 050858
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
358 AM EST Fri Mar 5 2021

LMZ248-051700-
/O.NEW.KMQT.SC.Y.0018.210305T1700Z-210306T0500Z/
Seul Choix Point to Point Detour MI-
358 AM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...From noon today to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
198 
WHUS73 KMQT 051553
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1053 AM EST Fri Mar 5 2021

LMZ248-060000-
/O.CON.KMQT.SC.Y.0018.210305T1700Z-210306T0500Z/
Seul Choix Point to Point Detour MI-
1053 AM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
802 
WHUS73 KMQT 052110
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
410 PM EST Fri Mar 5 2021

LMZ248-060500-
/O.CON.KMQT.SC.Y.0018.000000T0000Z-210306T0500Z/
Seul Choix Point to Point Detour MI-
410 PM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...North to northwest winds 10 to 15 kt with gusts up to 25
  kt expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
518 
WHUS73 KMQT 060215
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
915 PM EST Fri Mar 5 2021

LMZ248-060500-
/O.CON.KMQT.SC.Y.0018.000000T0000Z-210306T0500Z/
Seul Choix Point to Point Detour MI-
915 PM EST Fri Mar 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt
  expected.

* WHERE...Seul Choix Point to Point Detour MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:32 AM EST, 26 minutes earlier.

Area forecast discussion, Mar 5, 3:32 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
332 AM EST Fri Mar 5 2021

.SHORT TERM...(Today and tonight)
Issued at 214 AM EST FRI MAR 5 2021

Satellite shows patches of broken cloud cover over much of the U.P.
this morning. This cloud cover has kept temps a little but warmer
than previously thought - but just by about 3 degrees in most areas.
On the large scale, the pattern remains pretty well blocked up with
a broad closed upper low over the Canadian Maritimes and ridging
over much of the Canadian Rockies and western CONUS. Bewteen these
two features, northerly flow will persist today and tonight. The air
mass is too dry and a little too warm to support lake-effect snow in
this northerly flow. However, flurries will be possible in the north
wind lake effect belts this morning and again tonight. Winds that
are initially weak this morning will strengthen by mid-morning with
some diurnally driven mixing. Across the east half, models show the
PBL getting deep enough to mix down some 25 mph gusts; elsewhere
afternoon gusts will mainly be in the 15-20 mph range. The onshore
flow will keep temps coolest across the east and along the Lake
Superior shoreline, where highs will remain at or below freezing.
Temps should climb into the mid to upper 30s for highs in the
Wisconsin-bordering counties. Tonight, as winds relax again after
sunset, the west half could cool off nicely before cloud cover works
in after midnight. Would not eb surprised to see some single digit
(above 0) lows out there. Elsewhere, expect to see lows in the teens.

.LONG TERM...(Friday night through Thursday)
Issued at 515 PM EST THU MAR 4 2021

Overall, quiet weather will prevail across Upper MI thru early next
week. This quiet period will be the result of sharp ridging/strong
positive height anomalies developing from the High Plains to Hudson
Bay thru Sat. The ridge will then shift across the western Great
Lakes on Sun, followed by a weak shortwave trough passage on Mon and
then rebuilding of a ridge into the Great Lakes for Tue. Heading
into the middle of next week and on into the mid Mar period, there
are indications for an active pattern to develop, featuring at least
a couple of waves dropping into the western U.S. and then ejecting
ne across the Plains. The first wave will arrive midweek with
majority of the pcpn for Upper MI probably being rain. A second wave
may affect the Great Lakes region late in the week. Temps next week
will trend overall above normal in this pattern, but will be
dependent on the track of shortwaves/associated low pres systems
lifting across the central U.S. If passing to the w of Upper MI,
some warm days will be in the offing. With the first wave likely
passing w of Upper MI, it looks like some 50s will be observed Mon
and especially Tue, at least over western Upper MI. Wed could be
warm as well, depending on timing of cold fropa associated with the
first wave.

Beginning Fri night into Sat, it looks like another shortwave will
drop sse, passing across far eastern Lake Superior. Several of the
models indicate CAA may drop 850mb temps back toward -13C across
eastern Lake Superior which could result in around round of flurries
off the lake into the eastern fcst area late Fri night/Sat morning.
Under near calm wind and mostly clear skies over the w, temps Fri
night will fall back into the single digits above 0F in the
interior. Expect mainly teens elsewhere. Highs Sat should be similar
to Fri ranging from around 30F north central and east to near 40F
along the Wisconsin-Michigan stateline.

Sfc high pres ridge will finally shift e across the area Sat night.
Central and especially the eastern fcst area should be under the
ridge axis and near calm wind long enough for temps to fall back
into the single digits above 0F in the interior. A few spots could
slip blo 0F.

As shortwave trough moves out over the Canadian Prairies and
northern Plains on Sun, the mid-level ridge will shift across the
western Great Lakes. As the associated sfc high pres ridge pushes e
of the area, southerly winds be the rule. High temps should push
well into the 40s, maybe above 50F, over portions of western Upper
MI. Expect 30s for much of the east half.

The northern Plains shortwave trough will then move across the area
late Sun night/Mon morning. Given limited moisture and weak forcing
could maybe see some light shra across the north and east with this
feature. Will maintain slight chc pops from the Keweenaw into the
eastern fcst area. Broader mid-level ridging will then develop over
the eastern U.S. into Tue as mid-level troughing expands across the
western U.S. Lead shortwave with this western trough will begin to
eject out across the Plains, but should remain far enough to the w
for mostly dry weather to linger into Tue. Temps Mon and especially
Tue, when best WAA is occurring ahead of the incoming Plains system,
will likely rise into the 50s F over portions of western Upper MI.
However, Mon could be a surprise warm day with temps well into the
50s across portions of the w half of the fcst area as skies clear
after shortwave passage in the morning. Temps will be coolest closer
to Lake MI both days.

The shortwave ejecting out of the western CONUS trough will support
a low pres wave which model consensus indicates will likely pass
just w of the fcst area as it lifts ne on Wed. GFS is one of the few
models showing the low passing over the central U.P. Pcpn associated
with this system will spread into the fcst area in the Tue night/Wed
time frame. At this point, it appears this will be mainly a rain
event. Will turn cooler in the wake of the system on Thu with some
lingering -shsn in the morning.
&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1128 PM EST THU MAR 4 2021

VFR conditions will continue through the period at IWD and CMX. SAW
could see some MVFR conditions Fri morning...otherwise it will be
VFR there.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 332 AM EST FRI MAR 5 2021

25-30 kt NNW winds will continue on the eats half through Saturday
afternoon while winds on the west half remain much weaker. Light
winds are expected Saturday night. 20-25 kt southerlies are expected
Sunday afternoon and night, followed by lighter winds Monday and
Tuesday. A significant warmup is expected Sunday into next week
which may lead to much of the remaining ice breaking up.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...RJC
LONG TERM...Voss
AVIATION...07
MARINE...RJC
Hazardous weather outlook, Mar 4, 4:28 AM EST, 23 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
428 AM EST Thu Mar 4 2021

MIZ001>007-009>014-084-085-051300-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
428 AM EST Thu Mar 4 2021 /328 AM CST Thu Mar 4 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-051300-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
428 AM EST Thu Mar 4 2021 /328 AM CST Thu Mar 4 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-051300-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
428 AM EST Thu Mar 4 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Rolfson

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.